MAUDE Adverse Event Report: INARI MEDICAL, INC. TRIEVER20; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. TRIEVER20; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 21-101
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes Vascular Dissection (3160); Device Embedded In Tissue or Plaque (3165)
Date of Event 01/03/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.The device is being returned and the results of the investigation will be provided in a follow-up report.Vessel dissection is listed in the device labeling as a potential complication / adverse event.Manufacturer reference #: (b)(4).
 
Event or Problem Description
A female patient with left lower extremity deep vein thrombosis (dvt) underwent a thrombectomy on (b)(6), 2024 using the inari triever20 (t20).The clot age was estimated at 14 days.Three access points were made in the right intrajugular, left popliteal, and right popliteal.Wire positioning was obtained without issue and the triever20 was advanced without an introducer sheath.Several aspirations were performed which cleared the entire clot from the left popliteal vein.As the t20 catheter was being removed, a portion detached and the physician halted the procedure to perform imaging.A vascular surgeon intervened to perform a venous cut-down to remove the remaining portion of the catheter.All device fragments were removed successfully; the cut-down and popliteal veins were closed and a final venogram was performed.On (b)(6), 2024 follow-up was requested from the treating physician who reported the patient was "doing great" postoperatively.
 
Event or Problem Description
Patient follow-up was requested on (b)(6) 2024, but no new information was provided.
 
Additional Manufacturer Narrative
The triever20 (t20) catheter along with ancillary products (hemostats and amplatz ss 0.035" guidewire) were returned to the manufacturer and evaluated.Visual inspection of the t20 catheter revealed it was split into three separate pieces.The inner coil was separating from the catheter outer jacket pieces.According to the report provided by the company representative who attended the surgical case, the t20 catheter was advanced into the vein without using an introducer sheath.The device evaluation concluded the event was attributed to unintended use error where the catheter was advanced without using an introducer sheath.This technique exposes the catheter to higher than tested/normal forces.The catheter separated due to excessive force used to pull on the catheter while inside the vasculature.The excessive force likely kinked the catheter shaft, creating a weak point in the catheter, and consequently causing the outer jacket to split and the catheter to separate.The device labeling recommends the use of a 22 fr introducer sheath and includes the following warning statement: " avoid using excessive force to advance or retract the flowtriever catheter or triever20 against resistance.If excessive resistance occurs, retract and remove the device.Excessive force against resistance may result in damage to the device or vessel perforation".Manufacturer reference #: (b)(4).

Brand Name
TRIEVER20
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
keith hebert
6001 oak canyon
suite 100
irvine, CA 92618
6513233614
MDR Report Key18628534
Report Number3020347218-2024-00005
Device Sequence Number15436448
Product Code QEW
UDI-Device Identifier00850291007079
UDI-Public00850291007079
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K213402
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model Number21-101
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2024
Supplement Date Received by Manufacturer03/11/2024
Initial Report FDA Received Date02/01/2024
Supplement Report FDA Received Date04/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZ SUPERSTIFF GUIDEWIRE 0.035"; FLOWSAVER
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale